MAUDE Adverse Event Report: ETHICON INC. PROLENE SOFT MESH 2.5INX4.5IN; MESH, SURGICAL, POLYMERIC

ETHICON INC. PROLENE SOFT MESH 2.5INX4.5IN; MESH, SURGICAL, POLYMERIC
Model Number SPMS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Fluid Discharge (2686)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date sent to the fda: (b)(6) 2023.To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported by an attorney that the patient underwent excision of the chronic sinus tract and mesh was implanted on (b)(6) 2020.It was reported that the patient experienced chronic draining sinus and infected mesh.It was reported that the patient had hernia repair surgery on (b)(6) 2018, and mesh was implanted.It was reported that the patient had local wound exploration on (b)(6) 2019, due to wound infection and abscess.Other procedure was captured in a separate file.No additional information was provided added.
 
Additional Manufacturer Narrative
Date sent to the fda: 07/28/2023.A review of the batch manufacturing records was conducted and the batch met all finished goods release criteria.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PROLENE SOFT MESH 2.5INX4.5IN
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
982 road 183 km 8.3
san lorenzo PR
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17368408
Report Number2210968-2023-05278
Device Sequence Number14399002
Product Code FTL
UDI-Device Identifier10705031050495
UDI-Public10705031050495
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K962530
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberSPMS
Device Catalogue NumberSPMS
Device Lot NumberPLJ376
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/11/2023
Supplement Date Received by Manufacturer07/27/2023
Initial Report FDA Received Date07/20/2023
Supplement Report FDA Received Date07/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/23/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale